Sustiva and dreaming
Nov 7, 2002
Hello. I started taking Sustiva (600mg once a day) a few nights ago, and as warned, my dreams are quite vivid. In fact, the best description I could give you is that it feels like I'm on LSD during the night- 'intense' seems an understatement... and I can't say the night is restful.
Do you have any suggestions on how I might calm this this side effect in the short term (or for however long this may occur). As directed, I have been taking remeron (30mg) at bedtime, and that may have something to do with the fact the dreams are good instead of horrific nightmares, but still- i'm waking up a lot- and i'm spending my days analyzing memories of gummy bear people with panty hose arms (I could go on!) Its already getting a little old.
Response from Dr. Wohl
As you know, what you are experiencing is not uncommon. However, in general, the vivid dreams usually start to fade after several weeks. Most people do say that the dreams are not nightmares - although one of my patients described some weird dream involving his third grade teacher in leather - now that to me sounds scary.
Try to stick with the therapy and see how it goes. If it becomes too disturbing or interferes with your life to an unacceptable degree, call your doc and talk about it. If it becomes unbearable or persists beyond what would be expected, alternatives can likely be found. Good Luck - DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.